WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; SCREW,FIXATION,BONE
Back to Search Results |
| Model Number |
201.770 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/08/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional product code: hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, during an unknown surgery, the surgeon attempted to insert a cortex screw through a guide block for two-column plate but the screw would not fit through the guide block.The other 2.4 mm cortex screws were used successfully.The surgical procedure was successfully completed.Patient outcome is unknown.Concomitant device reported: guide block for two-column plate (part# 03.111.600, lot# unknown, quantity 1).This report is for one (1) 2.4mm cortex screw slf-tpng with t8 stardrive recess 20mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Two screws of part number 201.770 were received with unknown lots.However, it was reported that only one screw would not advance through the guide block.As the screws cannot be differentiated, both device were investigated.The screws were visually inspected.It was observed that one screw was returned with string tied around the threaded shaft.Light surface wear, consistent with use and which would not impact the functionality, was noted.However, no defects were identified on either screw.Replication of the complaint condition could not be completed as the mating guide block was not returned.However, inspection of the expected fit of the devices was completed.It was determined that the devices could potentially result in an interference fit with the mating part.Thus, although the complaint condition could not be replicated because the mating device was not received, the overall complaint condition is confirmed.The condition was determined to agree with the complaint description as the screw and mating guide could potentially result in a tolerance stack up which would impact the ability of the screw to advance through the guide.The complaint condition is related to the screw advancing through the mating hole in the guide block.Thus, the largest portion of the screw was inspected to check if there would be sufficient clearance to allow the screw to advance.The outer diameter of the screw heads measured 4.027mm (screw without the applied string) and 4.018mm (screw with the applied string) which are within the specification of 4mm with a surface profile tolerance of 0.1mm per drawing.Measured using micrometers om115p).Relevant drawings for the complaint were reviewed.Review of the screw head tolerancing determined that the combination of the us screw with the guide block creates a worst case fit with 0.1mm interference fit and that the combination of the ous screw with the guide block creates a worst case line to line fit with zero clearance.The following are the indicated tolerances; screw head outer diameter (us) = 4mm with surface profile tolerance 0.1mm.Screw head outer diameter (ous) = 4mm +0/-0.1.Guide block = 4mm +0.05/-0.The variable angle lcp two -column volar distal radius plate 2.4 technique guide and the 2.4mm variable angle lcp distal radius system technique guide were reviewed and confirmed to indicate that screw insertion can be completed through the guide block.Thus, it is determined that there is a design issue that had the potential to have caused the complaint condition.Relevant actions have been initiated to further address this issue.The complaint condition is confirmed based on the identification of a potential interference fit between the screw and the mating guide.During this investigation no manufacturing issues were observed with the returned screws that may have contributed to the complaint condition.However, a design issue was identified.It is determined that there is a design issue that had the potential to have caused the complaint condition.Relevant action has been initiated to further address this issue.Thus, no further investigation will be performed in this complaint investigation file.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.